MAUDE Adverse Event Report: SONOVA AG PHONAK BOLERO M50-PR; HEARING AIDS, BEHIND-THE EAR

SONOVA AG PHONAK BOLERO M50-PR; HEARING AIDS, BEHIND-THE EAR
Model Number 0500675P5
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Itching Sensation (1943)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive any additional information from the hcp, therefore it is unknown what pre-existing allergies the patient has, how soon after the start of hearing aid use the symptoms manifested itself, whether any cleaning agents were used on the hearing aid that could contribute to the allergic reaction.In the initial complaint, apart from the incident notification, the hcp enquired about the charging contacts and the housing pins.Charging contacts and housing pins of phonak bolero m-pr are made from a surgical grade titanium alloy (meeting astm f136 requirements).The devices underwent biological safety evaluation prior to market authorization with the following relevant information: these parts (pins, charging contacts) are in long term contact to the skin with a very small contact area.As required by iso 10993-1:2018 physical and chemical information on the material was obtained according to the material characterization protocol: the material quality with respect to the chemical composition and purity is in compliance with astm f136 (standard specification for wrought titanium-6aluminum-4vanadium eli (extra low interstitial) alloy for surgical implant applications (uns r56401)).A cytotoxicity assay was performed to in order to exclude the presence of any toxic contaminants from the manufacturing process.The result obtained: non-cytotoxic." it is generally known that titanium is considered to be "nickel free," and titanium alloy is commonly used as an alternative to stainless steel alloys for patients who may have nickel sensitivity, it is possible that trace amounts of impurities including nickel could be contained within these materials.However, it is not expected that they would leach in significant amounts and are generally considered safe for individuals with nickel allergies.The reaction could be also related to a mechanical issue (friction, pressure on the skin) and cleaning agents, if any were used.Risk file of the device already coveres risk associated with biocompatibility of the device.This is the final report.
 
Event or Problem Description
The manufacturer was notified about a patient showing a strong reaction in the area where the hearing aid is worn with scaly, reddened, itchy skin.The patient only wears a hearing aid monaurally, the reaction is probably due to wearing the hearing aid, as there are no signs of it on the other ear.The patient has been prescribed an ointment by the ent.

Brand Name
PHONAK BOLERO M50-PR
Common Device Name
HEARING AIDS, BEHIND-THE EAR
Manufacturer (Section D)
SONOVA AG
laubisruetistrasse 28
staefa, zurich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisrütistrasse 28
stäfa, zürich 8712
SZ   8712
MDR Report Key22641703
Report Number3005085999-2025-00021
Device Sequence Number14750932
Product Code OSM
UDI-Device Identifier07613275689721
UDI-Public(01)07613275689721
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number0500675P5
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown